Numerical solution of variational inequalities: localization with Dirichlet conditions. (Résolution numérique d’inégalités variationnelles: localisation avec conditions de Dirichlet.) (French. English summary) Zbl 1285.60055

Summary: We present an approximation of viscosity solutions of nonlinear partial differential equations with Dirichlet boundary conditions. Our approach uses a fully nonlinear partial differential equation (PDE) in an unbounded domain. To approximate its unique viscosity solution, one needs to localize the PDE under consideration and to define artificial boundary conditions. It is known that backward stochastic differential equations (BSDEs) are a useful tool to estimate the error due to misspecified Dirichlet boundary conditions on the artificial boundary [D. Lamberton and B. Lapeyre, Introduction au calcul stochastique appliqué à la finance. Paris: Ellipses (1992; Zbl 0898.60002)], but we perfect their approximation of the localization error.


60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J65 Brownian motion
60H30 Applications of stochastic analysis (to PDEs, etc.)
60J55 Local time and additive functionals
60J60 Diffusion processes


Zbl 0898.60002
Full Text: Euclid


[1] Bensoussan, A. et Lions, J.L. Applications des inéquations variationnelles en contrôle stochastique. Dunod, 1978. · Zbl 0411.49002
[2] Berthelot C., Bossy M.and Talay D., Numerical analysis and misspecifications in Finance: From model risk to localisation error estimates for nonliear PDEs. in Stochastic processes and applications to mathematical finance, 1-25, World Sci. Publ., River Edge, NJ, 2004. · Zbl 1191.91052
[3] Borodin Andrei N. and Salminen Paavo Handbook of Brownian Motion- Facts and Formulae Probability and Its applications, Birkhauser Second edition (2002)
[4] Crandall, M. Ishii, H. and Lions,P-L. User’s guide to the viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. 27, 1-67, (1992). · Zbl 0755.35015
[5] Cvitanic, J. and Ma, J. Reflected forward-Backward SDE’s and obstacle problems with boundary conditions, J.Appl. Stochastic anal, 14(2), 113-138, (2001). · Zbl 1002.60065
[6] Darling, R. and Pardoux, E. Backward SDE with Random Terminal Time and Applications to Semilinear Elliptic PDE, Annales of Probability, vol 25, n 3, 1135-1159, (1997). · Zbl 0895.60067
[7] El-Karoui, N. and Hamadène, S. BSDEs and risk sensitive control, zero-sum and nonzero-sum game problems of stochastic functional differential equations, Stochastics Processes and their Applications, 107, 145-169, (2003). · Zbl 1075.60534
[8] EL-Karoui, N. Kapoudjian, C. Pardoux, E. Peng, S. and Quenez, MC. Reflected solution of Backward SDE’s, and Related Obstacle Problem for PDE’s, The Annals of Probability, vol 25, issue 2, pp.702-737, (1997). · Zbl 0899.60047
[9] Elliott, R.J. and Kopp, P.E. Mathematics of Financial Markets , Springer Finance. · Zbl 0943.91035
[10] El-Karoui, N. Peng, S.and Quenez, Mc. Backward Stochastic Differential Equationin Finance, Mathematical Finance , pp 1-71, (1997). · Zbl 0884.90035
[11] Fouque, J.P. Papanicolaou, G. and Sircar, K.R. Derivatives in Financial Markets with Stochastic Volatility ,Cambridge u.p, (2000). · Zbl 0954.91025
[12] Lamberton, D. et Lapeyre, B. Introduction au calcul stochastique appliqué la finance , Mathématiques et Applications, Ellipses, (1991).
[13] \(\emptyset\)ksendal B. Stochastic Differential Equations, An introduction with Applications Springer, Sixth Edition, 1998
[14] Pardoux, E.; Backward Stochastic Differential Equations and Viscosity Solutions of Systems of Parabolic and Elliptic PDEs of Second Order Stochastic Analysis and Related Topics: The Geilo Workshop, 1996, pp: 79-127 1998 · Zbl 0893.60036
[15] Pardoux, E. and Peng, S.; Adapted Solution of Backward Stochastic Differential Equations, Systems and control Letters , 14, pp 55-61, (1990). · Zbl 0692.93064
[16] Pardoux, E. and Peng, S.; Backward Stochastic Differential Equations and Quasilinear Paraboblic Partial Differential Equations, Lecture Notes in Control and Infor. Sci. , 176, pp 200-217, (1992). Berlin Springer · Zbl 0766.60079
[17] Pardoux E. and Zhang S.; Generalized BSDEs and nonlinear Neumann boundary value problems, Probability Theory and Related Fields 110, pp. 535-558 (1998) · Zbl 0909.60046
[18] Peng, S.; Probabilistic interpretation for systems of quasilinear parabolic partial differential equation, Stochastics and Stochastics Reports , 37, n1-2, 61-74, (1991). · Zbl 0739.60060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.